MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2313C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continued from (b)(4): off-label use (chevar technique) film evaluation summary: the exact cause of the proximal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not provided for comparison.Ct¿s returned from 38 months post-implant revealed that an endurant bifurcate was positioned just below the lowest right renal artery within the short and angulated neck.The maximum diameter aaa measured 63mm, and contrast was seen within the proximal sac from a likely type ia endoleak.The proximal od of the bifurcate measured ~18mm, there appeared to be 5mm of remaining proximal neck, and the infrarenal neck was moderately angulated ~55deg lt-rt x 60 deg a-p.There appeared to be good distal sealing bilaterally, although both iliac limbs were severely angulated ~90 deg within iliacs.No stent graft kinks or compression was observed and both limbs were patent.It is possible that disease progression and/or aneurysm morphology changes, as seen from the currently non-existent proximal neck which is severely angulated, likely contributed to the type ia endoleak.It is also likely that the challenging neck anatomy may have led to the proximal type i endoleak reported after the implant of 5 endoanchors.Images during and post-intervention were not provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 55mm diameter abdominal aortic aneurysm.It was reported that approximately 3 years 2 months later, a ct scan identified a type ia endoleak.The physician stated that the patients aaa increased in size from 55mm to 65-70mm.Intervention was completed one month later.The physician had planned to insert an aortic cuff but on further review it appeared there was no room for a cuff and so 5 endoanchors were implanted however the endoleak persisted.The physician then proceeded to perform an off label chevar technique to extend the renal orifice higher and implanted a longer 28x70 endurant cuff and bilateral stents into the renal arteries while simultaneously ballooning all of the stent grafts.The procedure was completed successfully and the endoleak resolved.Per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported, and the patient is fine.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7922818
Report Number9612164-2018-02585
Device Sequence Number13849400
Product Code MIH
UDI-Device Identifier00613994991188
UDI-Public00613994991188
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2016
Device Model NumberETBF2313C166E
Device Catalogue NumberETBF2313C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR